Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 206, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 4, 2012, 11:35 PM CDT for Pulaski County, Missouri. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 11:35 PM CDT (04:35 UTC)
- Expired
- Aug 4, 2012, 11:49 PM CDT
- In force
- 14 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 6:12 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2913 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
054
WUUS53 KSGF 050435
SVRSGF
MOC169-050515-
/O.NEW.KSGF.SV.W.0206.120805T0435Z-120805T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 PM CDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN CENTRAL MISSOURI...
* UNTIL 1215 AM CDT
* AT 1131 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WAYNESVILLE...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
CROCKER...DEVIL'S ELBOW...NORTHEASTERN FORT LEONARD WOOD...ST.
ROBERT AND WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 152 AND 168 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3797 9216 3793 9202 3772 9202 3769 9204
3773 9215 3781 9230 3791 9230 3795 9227
3797 9223
TIME...MOT...LOC 0435Z 296DEG 22KT 3783 9221
HAIL...<.75IN
WIND...60 MPH
$$
CRAMER1 follow-up statement
101
WWUS53 KSGF 050449
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CDT SAT AUG 4 2012
MOC169-050500-
/O.CAN.KSGF.SV.W.0206.000000T0000Z-120805T0515Z/
PULASKI MO-
1149 PM CDT SAT AUG 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PULASKI COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3797 9216 3793 9202 3772 9202 3769 9204
3773 9215 3781 9230 3791 9230 3795 9227
3797 9223
TIME...MOT...LOC 0450Z 296DEG 22KT 3779 9211
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:13 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 4, 7:13 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 PM CDT SAT AUG 4 2012
...UPDATE TO AVIATION...
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
TWO AREAS OF THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION EARLY
THIS EVENING ONE FROM KIMBERLING CITY TO ROLLA MISSOURI AND
ANOTHER ACROSS WESTERN MISSOURI INTO NORTHEASTERN OKLAHOMA. A
COLD FRONT IS CURRENTLY LOCATED FROM PITTSBURG KANSAS TO ELDON
MISSOURI HAS OF 7 PM. THE COLD FRONT WILL CONTINUE TO STEADILY
TRACK TO THE SOUTHEAST AS THE STORMS THAT DEVELOPED AHEAD OF IT
TRACK TO THE EAST. THE ATMOSPHERE HAS BECOME QUITE UNSTABLY WITH
THE HEATING OF THE DAY WHICH WILL ALLOW STRONG TO SEVERE STORMS TO
OCCUR WITHIN THIS ACTIVITY. WITH DRY AIR IN PLACE UNDER THE CLOUD
BASE...DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE. THE DRY
AIR WILL LIMITED THE HAIL RISK TO HAIL TO THE SIZE OF DIMES...BUT
WITH THE STRONGER UPDRAFTS A FEW HAIL STONES TO QUARTERS WILL BE
POSSIBLE. WITH ACTIVITY SHOULD BEGIN TO PUSH EAST AND SOUTH OF THE
AREA AND WEAK LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. A
SEVERE STORM WATCH HAS BEEN ISSUED FOR MUCH OF THE MISSOURI OZARKS
UNTIL MIDNIGHT TONIGHT.
WISE
&&
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
MODELS HAVE THE FRONT MOVING INTO THE AREA THIS AFTERNOON INTO
TONIGHT. MLCAPE VALUES OF 1500-2500 J/KG CURRENTLY OVER THE AREA
BUT WITH H7 TEMPERATURES IN THE 12-14C RANGE...ATMOSPHERE REMAINS
CAPPED. WILL PROBABLY TAKE THE FRONT MOVING INTO THE AREA TO
FINALLY BREAK THE CAP AND INITIATE STORMS. WITH INVERTED-V
SOUNDINGS AND GOOD DOWNDRAFT CAPE...PRIMARY THREAT WILL BE
DAMAGING WINDS WITH THESE STORMS. EXPECT CONVECTION TO BE OF A
SCATTERED NATURE...SO MOST LOCATIONS WILL PROBABLY SEE NO MORE
THAN 0.50 INCHES OF RAINFALL AT BEST.
FRONT THEN MOVES THROUGH THE AREA BY SUNDAY MORNING ALLOWING
SLIGHTLY COOLER AND DRIER AIR TO MOVE OVER THE REGION.
TEMPERATURES BY MONDAY WILL BE CLOSER TO SEASONAL NORMALS WITH
LOWS IN THE LOW TO MID 60S AND HIGHS IN THE LOW 90S.
GAEDE
&&
.LONG TERM (TUESDAY THROUGH SATURDAY)...
UPPER LEVEL HIGH THEN RETROGRADES AND BUILDS WESTWARD ALLOWING THE
REGION TO GET INTO NORTHWEST FLOW AND SLIGHTLY COOLER
TEMPERATURES. WILL ALSO SEE SOME WAVES COME UP AND OVER THE HIGH
MID TO LATE WEEK. NOT CARRYING ANY CHANCE POPS AT THIS TIME.
GAEDE
&&
.AVIATION...
FOR THE 100Z KSGF...KJLN AND KBBG TAFS...THUNDERSTORMS HAVE
DEVELOPED ACROSS THE REGION AHEAD OF AN APPROACHING COLD FRONT
EARLY THIS EVENING. THIS ACTIVITY WILL CLEAR FROM WEST TO EAST
THIS EVENING AND IMPACT THE TAF SITES EARLY THIS EVENING.
BEHIND THE FRONT WILL BECOMING NORTHWESTERLY WITH SKIES CLEARING
DURING THE OVERNIGHT HOURS...WITH VFR CONDITIONS THROUGH THE DAY
ON SUNDAY.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ055>058-066>071-
078>083-089>092-094>098-102>106.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ077-
088-093-101.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ077-088-093-
101.
KS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ073.
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ097-
101.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ097-101.
&&Hazardous weather outlook, Aug 4, 9:55 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 955 PM CDT SAT AUG 4 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 955 PM CDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... AN AREA OF THUNDERSTORMS CONTINUES TO TRACK EAST ACROSS SOUTHERN MISSOURI LATE THIS EVENING...AND WILL PUSH EAST OF THE AREA SHORTLY AFTERNOON MIDNIGHT DURING THE EARLY OVERNIGHT HOURS. A FEW STRONG STORMS WILL BE POSSIBLE WITH WINDS IN EXCESS OF 50 MPH AND DIME SIZE HAIL POSSIBLE. ALSO...HEAVY RAINFALL THAT COULD LEAD TO PONDING OF WATER ON ROADWAYS AND FREQUENT CLOUD TO ROUND LIGHTNING STRIKES WILL OCCUR WITH THIS ACTIVITY. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE DEVELOPING FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI LATE THIS EVENING. THIS ACTIVITY WILL TRACK SOUTH THROUGH THE AREA DURING THE OVERNIGHT HOURS INTO EARLY SUNDAY MORNING. THIS ACTIVITY IS NOT EXPECTED TO BECOME SEVERE...WITH BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES THE PRIMARY RISK WITH ANY THUNDERSTORMS THAT DEVELOP OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. TEMPERATURES WILL RANGE FROM THE LOWER 90S TO THE HIGHER 90S ON AN AFTERNOON BASIS THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT ACROSS SOUTH CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, Aug 4, 9:19 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 4 SW MARSHFIELD 37.30N 92.96W
08/04/2012 E50 MPH WEBSTER MO PUBLIC
NICKEL HAIL ALSO.
&&
GAEDELocal storm report, Aug 4, 9:53 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 4 NW WALNUT SHADE 36.77N 93.24W
08/04/2012 TANEY MO LAW ENFORCEMENT
*** 1 INJ *** NUMEROUS TREES DOWN WITH ONE HOME DAMAGED
NEAR GOODNIGHT HOLLOW AND ROUND MOUNTAIN ROADS.
&&
GAEDELocal storm report, Aug 4, 10:35 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND DMG 14 W AVA 36.95N 92.91W
08/04/2012 CHRISTIAN MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL TREES.
&&
DCRAMERLocal storm report, Aug 4, 10:42 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TSTM WND GST 2 S LANAGAN 36.58N 94.45W
08/04/2012 E60 MPH MCDONALD MO EMERGENCY MNGR
SHERIFF DEPUTY REPORTED 60 TO 70 MPH WIND GUSTS SOUTH OF
LANAGAN. SAID THAT THE WIND GUSTS NEARLY BLEW HIM OFF THE
ROADWAY.
&&
DCRAMERLocal storm report, Aug 4, 10:43 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST PINEVILLE 36.59N 94.38W
08/04/2012 E60 MPH MCDONALD MO EMERGENCY MNGR
SHERIFF DEPUTY ESTIMATED 60 MPH WIND GUSTS NORTH OF
PINEVILLE.
&&
DCRAMERLocal storm report, Aug 4, 10:48 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG PINEVILLE 36.59N 94.38W
08/04/2012 MCDONALD MO EMERGENCY MNGR
SEVERE THUNDERTORM WIND GUSTS DOWNED LARGE TREE LIMBS.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 17 min |
| Aug 4, 7:11 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Greene, Polk | 49 min |
| Aug 4, 7:17 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 28 min |
| Aug 4, 7:22 PM CDT | Special Weather Statement | SGF | Christian | 23 min |
| Aug 4, 7:25 PM CDT | Special Weather Statement | SGF | Texas | 35 min |
| Aug 4, 7:42 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 5 min |
| Aug 4, 7:45 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 45 min |
| Aug 4, 7:45 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Greene, Polk | 45 min |
| Aug 4, 7:51 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 39 min |
| Aug 4, 7:53 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 52 min |
| Aug 4, 7:53 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 52 min |
| Aug 4, 8:03 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 42 min |
| Aug 4, 8:12 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 33 min |
| Aug 4, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Polk, Webster | 42 min |
| Aug 4, 8:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dade, Greene, Lawrence, Stone | 22 min |
| Aug 4, 8:33 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 25 min |
| Aug 4, 8:38 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 36 min |
| Aug 4, 8:43 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 47 min |
| Aug 4, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 21 min |
| Aug 4, 8:51 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone, Taney | 39 min |
| Aug 4, 9:04 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 56 min |
| Aug 4, 10:30 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 34 min |
| Aug 5, 12:09 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.